Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 31, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 1, 2017, 2:56 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 2, 2017, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2017, 2:56 PM MST (21:56 UTC)
- In effect from
- Oct 2, 2017, 11:00 AM MST
- Expired
- Oct 2, 2017, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS75 KFGZ 012156 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 256 PM MST Sun Oct 1 2017 AZZ010>014-016-017-039-040-020600- /O.NEW.KFGZ.WI.Y.0031.171002T1800Z-171003T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 256 PM MST Sun Oct 1 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM to 6 PM MST Monday. * TIMING...Gusty southwest winds will decrease to 10 to 20 mph this evening. Winds will increase again by late Monday morning, peaking during the afternoon. * WINDS...Southwest 20 to 20 mph with gusts from 40 to 50 mph. * IMPACTS...Potential for localized areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
828 WWUS75 KFGZ 012325 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 425 PM MST Sun Oct 1 2017 AZZ010>014-016-017-039-040-021200- /O.CON.KFGZ.WI.Y.0031.171002T1800Z-171003T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 425 PM MST Sun Oct 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... * TIMING...Gusty southwest winds will decrease to 10 to 20 mph this evening. Winds will increase again by late Monday morning, peaking during the afternoon. * WINDS...Southwest 20 to 30 mph with gusts from 40 to 50 mph. * IMPACTS...Potential for localized areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
530 WWUS75 KFGZ 021119 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 419 AM MST Mon Oct 2 2017 AZZ010>014-016-017-039-040-030100- /O.CON.KFGZ.WI.Y.0031.171002T1800Z-171003T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 419 AM MST Mon Oct 2 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...Winds will increase by late this morning, peaking during the afternoon. * WINDS...Southwest 20 to 30 mph with gusts from 40 to 50 mph. * IMPACTS...Potential for localized areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ KD
970 WWUS75 KFGZ 022009 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 109 PM MST Mon Oct 2 2017 AZZ010>014-016-017-039-040-030100- /O.CON.KFGZ.WI.Y.0031.000000T0000Z-171003T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 109 PM MST Mon Oct 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Winds will peak during the afternoon. * WINDS...Southwest 20 to 30 mph with gusts from 40 to 50 mph. * IMPACTS...Potential for localized areas of blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
109 WWUS75 KFGZ 030056 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 556 PM MST Mon Oct 2 2017 AZZ010>014-016-017-039-040-030200- /O.EXP.KFGZ.WI.Y.0031.000000T0000Z-171003T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 556 PM MST Mon Oct 2 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... Southwest winds of 15 to 25 mph, with gusts to 30 mph, will continue through sunset, before decreasing further this evening. Advisory level winds are no longer expected and the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 1, 10:00 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Oct 1, 10:00 AM MST, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1000 AM MST Sun Oct 01 2017 .SYNOPSIS...Expect dry and windy conditions for the next several days. The strongest winds forecast on Monday, east of Flagstaff. Beginning Wednesday, increasing low level moisture will lead to daily chances for storms along the Arizona and New Mexico border through the end of the week. && .DISCUSSION...An extended period of dry and breezy/windy conditions is set to begin across the region. A deep, long-wave trough over the west will drop a series of s/wvs into the Great Basin over the next few days, amplifying our winds. Wind speeds today will approach advisory levels in a few areas, and again tomorrow. Winds peak at 700mb later tonight and early Monday, but decrease Monday afternoon. Not sure a Wind Advisory will be needed Monday, as wind speeds are not much different from today. Instead, we will bump up the forecast speeds a bit today, and a little bit down for Monday. If headlines are issued, it will be for areas east of Flagstaff and north of the Mogollon Rim. Breezy conditions continue through much of next week, with a minor warming trend. Low pressure will shift westward, this may allow a bit more of a southerly component to our winds. If so, some moisture may move into the eastern zones later this week, leading to some showers and thunderstorms. && .AVIATION...For the 18Z package...Expect VFR conditons through the 24 hour forecast period with mainly clear skies. SW sfc winds 15-25 kts gusting 25-35 kts through 02Z Mon, decreasing to 10-20kt through 15z Mon then increasing back to 15-25kt gusts 25-35kt through 18z Mon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect dry and breezy conditions this afternoon, with even windier and continued dry weather on Monday. Temperatures will be near normal. Winds tonight will decrease but are not likely to fully decouple as gradients strengthen to the north. Tuesday through Thursday...Windy and mild conditions are expected on Tuesday. Above normal daytime temperatures will develop Wednesday and Thursday, with continued southwest breezes. A chance of showers and thunderstorms will return to eastern Arizona from late Wednesday into Thursday afternoon. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...DL FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.